Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 31, NWS Melbourne, FL

April 19, 2021

NWS Melbourne, FL issued this special marine warning at Apr 19, 2021, 12:20 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2021, 12:20 AM EDT (04:20 UTC)
Expired
Apr 19, 2021, 1:00 AM EDT
In force
40 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:00 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 18, 10:00 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EDT Sun Apr 18 2021

.DISCUSSION...
Some gusty storms moved through Lake and Volusia counties this
evening, part of a line of convection that extends SW through the
eastern Gulf/west central FL. While the northern storms are
pushing offshore this evening, with light to moderate rain filling
in behind, stronger storms are currently pushing onshore around
the Tampa area. This convection is expected to continue eastward
through central FL late this evening and overnight, with some
lingering potential for isolated strong to damaging straight line
winds, and possibly some hail into the rest of tonight. Hi- res
guidance hasn't been terribly reliable, but with a passing S/W and
increasing moisture will continue to lean toward higher rain
chances overnight, with PoPs up to 60-70 percent over much of the
area, except 40-50 percent across southern portions of Okeechobee
County and the Treasure Coast. Cloudy conditions and low in the
60s expected for tonight.

&&

.AVIATION...Some gusty showers and storms have already shifted
offshore of Volusia County this evening, with line of convection
pushing onshore west central Florida expected to continue eastward
through I-4 and likely through Osceola/Brevard, potentially into
Okeechobee County and Treasure Coast later tonight. While
convection may weaken some as it shifts eastward from Tampa, a
lingering threat for isolated strong to severe storms will be
possible. Tempo IFR/MVFR conditions will occur with any storms,
with more predominant MVFR/locally IFR cigs building into the area
later tonight and lingering through tomorrow, as high coverage of
showers and storms are expected to continue as quasi-stationary
front remains draped across central FL.

&&

.MARINE...Gusty offshore moving showers and storms will continue
to be possible overnight as frontal boundary continues southward
and stalls across central FL. Outside of any storm activity,
winds will be variable up to 15 kt tonight, becoming W/SW late
tonight into early Monday morning. Then a shift from the NW is
forecast to start in the late afternoon from Volusia waters
southward. Seas will be 2-3 ft outside any storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  76  63  77 /  80  80  60  80
MCO  68  79  66  79 /  70  80  70  80
MLB  68  82  67  82 /  70  80  70  80
VRB  69  85  66  84 /  60  80  70  80
LEE  67  75  65  76 /  80  80  60  80
SFB  67  77  65  78 /  70  80  70  80
ORL  70  79  67  80 /  70  80  70  80
FPR  67  86  67  85 /  50  80  70  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Cristaldi
Hazardous weather outlook, Apr 18, 7:00 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
700 PM EDT Sun Apr 18 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-191100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
700 PM EDT Sun Apr 18 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Coverage and intensity of showers and thunderstorms is expected to
increase across the northern half of east central Florida overnight.
The main areas for storm development through this evening will be
along and northwest of Interstate 4, with activity spreading farther
south into Osceola and Brevard Counties late tonight. Any stronger
storms may produce frequent cloud to ground lightning, wind gusts
above 40 mph, small hail and torrential downpours.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
north of Kissimmee and metro Orlando. These low spots will create
possible driving hazards, as rain amounts of 1 to 2 inches will
be possible locally by this evening.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from storms may affect larger inland lakes and
north of Lake Kissimmee and Cocoa Beach before pushing offshore the
Volusia and Brevard coasts. Any storms will be capable of producing
briefly strong winds, and occasional to frequent lightning strikes.

.RIP CURRENT IMPACT...
A moderate risk of rip currents continues at the beaches of east
central Florida.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
High coverage of showers and storms will continue across the
northern counties, then spread southward across all of east central
Florida through Monday and Tuesday. A stalled surface front will
provide the focus for several rounds of potentially heavy rainfall
and minor flooding of streets and poorly drained low lying areas.
Rainfall amounts may total 3 to 4 inches, or a little higher in some
areas.

A Moderate Risk of rip currents will continue at area beaches early
this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Cristaldi

In the hours before

Special weather statement, Apr 18, 7:13 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
713 PM EDT Sun Apr 18 2021

FLZ041-141-190000-
Coastal Volusia FL-Inland Volusia FL-
713 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 800
PM EDT...

At 710 PM EDT, Doppler radar was tracking strong thunderstorms over
and northeast of DeLand, moving east at 35 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near any nearby lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 2909 8090 2899 8082 2896 8137 2898 8135
      2899 8137 2903 8140 2913 8142 2928 8099
TIME...MOT...LOC 2310Z 252DEG 31KT 2905 8133

Cristaldi
Special weather statement, Apr 18, 7:57 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
757 PM EDT Sun Apr 18 2021

FLZ041-044-141-190100-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
757 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHERN VOLUSIA COUNTIES UNTIL 900 PM EDT...

At 754 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fruitland Park to near Salt Springs to near
Pittman. Movement was east-northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Astorm Lake George, Pierson, Ormond-By-the-Sea, Ormond Beach, Daytona Beach,
Ormond Beach and Holly Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2943 8107 2924 8098 2897 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2938 8145
      2940 8142 2926 8142 2927 8115 2941 8116
      2943 8111
TIME...MOT...LOC 2354Z 238DEG 37KT 2946 8166 2929 8176 2902 8173

Cristaldi
Special weather statement, Apr 18, 8:13 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
813 PM EDT Sun Apr 18 2021

FLZ041-044>046-144-190115-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
813 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE, NORTHWEST ORANGE,
NORTHWEST SEMINOLE, AND CENTRAL VOLUSIA COUNTIES UNTIL 915 PM EDT...

At 811 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emeralda to near Groveland. Movement was
east-northeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Leesburg, Eustis, Lake Apopka, Apopka, Zellwood and Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8194 2896 8166 2897 8166 2910 8133
      2875 8128 2862 8169 2861 8196
TIME...MOT...LOC 0011Z 245DEG 25KT 2891 8181 2860 8182

Cristaldi
Special weather statement, Apr 18, 8:35 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
835 PM EDT Sun Apr 18 2021

FLZ041-141-190100-
Coastal Volusia FL-Inland Volusia FL-
835 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 900
PM EDT...

At 833 PM EDT, Doppler radar was tracking strong thunderstorms near
Osteen and Deltona, moving northeast at 30 mph.

Wind gusts to around 40 mph will be possible with these storms.

Locations impacted include...
Deltona, Lake Helen, Spruce Creek and Port Orange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2924 8098 2881 8106 2883 8111 2882 8113
      2884 8129 2911 8133
TIME...MOT...LOC 0033Z 187DEG 28KT 2887 8118

Cristaldi
Special weather statement, Apr 18, 9:00 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
900 PM EDT Sun Apr 18 2021

FLZ041-044-141-190145-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
900 PM EDT Sun Apr 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 945 PM EDT...

At 900 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ormond-By-the-Sea to near Daytona
International Speedway to Lake Helen. Another strong storm was
approaching Port Orange. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2943 8107 2910 8090 2900 8083 2894 8106
      2891 8149 2911 8136 2926 8127 2927 8115
      2941 8116 2943 8111
TIME...MOT...LOC 0100Z 236DEG 40KT 2940 8111 2922 8109 2898 8126

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:13 PM EDTSpecial Weather StatementMLBLake62 min
Apr 18, 8:35 PM EDTSpecial Weather StatementMLBVolusia25 min
Apr 18, 9:00 PM EDTSpecial Weather StatementMLBVolusia45 min
Apr 18, 9:06 PM EDTSpecial Marine WarningMLB54 min
Apr 19, 3:28 AM EDTSpecial Weather StatementMLBBrevard32 min
Apr 19, 3:53 AM EDTSpecial Weather StatementMLBBrevard37 min
Apr 19, 3:56 AM EDTSpecial Marine WarningMLB64 min
Apr 19, 5:59 AM EDTSpecial Weather StatementMLBOkeechobee31 min
Apr 19, 6:25 AM EDTAreal Flood AdvisoryMLBOsceola95 min
Apr 19, 6:38 AM EDTSpecial Weather StatementMLBIndian River52 min
Apr 19, 7:24 AM EDTSpecial Weather StatementMLBIndian River51 min
Apr 19, 7:39 AM EDTSpecial Marine WarningMLB30 min
Apr 19, 8:25 AM EDTSpecial Weather StatementMLBIndian River50 min
Apr 19, 8:28 AM EDTSpecial Marine WarningMLB29 min
Apr 19, 9:23 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Apr 19, 9:25 AM EDTSpecial Marine WarningMLB65 min
Apr 19, 10:03 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie42 min
Apr 19, 10:08 AM EDTSpecial Marine WarningMLB52 min
Apr 19, 10:41 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie49 min
Apr 19, 11:28 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie62 min
Apr 19, 12:25 PM EDTSpecial Weather StatementMLBMartin50 min
Apr 19, 12:29 PM EDTSpecial Marine WarningMLB61 min
Apr 19, 1:06 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Apr 19, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.